Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 149, NWS Amarillo, TX

June 14, 2015Deaf Smith County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 14, 2015, 6:04 PM CDT for Deaf Smith County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2015, 6:04 PM CDT (23:04 UTC)
Expired
Jun 14, 2015, 6:40 PM CDT
In force
36 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

County Deaf Smith County, TX

The radar

The Amarillo radar (KAMA), 87 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 3:52 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:25 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 14, 4:25 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
425 PM CDT SUN JUN 14 2015

.SHORT TERM...THIS AFTERNOON AND TONIGHT...
UNDER THE INFLUENCE OF A SHORTWAVE TROUGH CENTERED DIRECTLY OVER THE
PANHANDLES...THUNDERSTORMS HAVE FIRED ONCE AGAIN TODAY. THESE STORMS
WILL BE TAPPING INTO ROUGHLY 1000-2000 J/KG OF MLCAPE...THUS LIKELY
SEEING ROBUST CONVECTION CONTINUING INTO THIS EVENING. FLOW ALOFT IS
MODEST AT BEST...WITH ABOUT 30 KTS OF 0-6KM SHEAR ACROSS THE
DEVELOPING UPDRAFTS. SOUTHEASTERLY SURFACE WINDS AHEAD OF THE STORMS
GIVES DECENT DIRECTIONAL SHEAR TO THE ENVIRONMENT AS WELL...SO SOME
STORMS COULD AT LEAST BRIEFLY EXHIBIT SUPERCELLULAR CHARACTERISTICS.
MAIN THREAT WILL BE HEAVY RAIN THOUGH DUE TO A RICH MOISTURE PROFILE
ACROSS THE REGION. SHEAR IS PARALLEL TO THE SOUTHWEST-NORTHEAST
ORIENTED LINE OF DEVELOPING STORMS...SO SOME AREAS WILL SEE REPEATED
AND CONTINUOUS HEAVY RAIN THROUGH THE AFTERNOON AND EVENING.
OTHERWISE...GUSTY WINDS POSSIBLY UP TO 60 MPH AND HAIL UP TO PING
PONG BALL SIZE WILL BE POSSIBLE HAZARDS WITH THIS ROUND.

.LONG TERM...MONDAY THROUGH SUNDAY...
WITH THE BERMUDA HIGH DRIVING GULF MOISTURE /INCLUDING SEMI-ORGANIZED
TROPICAL WAVE IN WESTERN GULF/ INTO THE SOUTHERN PLAINS THE NEXT FEW
DAYS...THE RAIN CHANCES WILL CONTINUE FOR AT LEAST PARTS OF THE
PANHANDLES THROUGH TUESDAY NIGHT. THE SOUTHEASTERN TEXAS PANHANDLE
WILL BE FAVORED. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE A CONCERN
THROUGH THAT TIME. THE REMNANT GULF SYSTEM SHOULD BE TO EASTERN
OKLAHOMA BY THURSDAY AS UPPER RIDGING TRIES TO BUILD IN ACROSS THE
SOUTHWEST. A SURFACE TROUGH WILL BE PRESENT EAST OF THE ROCKIES
THROUGH MUCH OF THE WEEK AND MODELS SUGGEST A WEAKNESS TO REMAIN IN
THE RIDGE CENTERED OVER TX/OK THROUGH THE END OF THE WEEK THOUGH.
THIS COULD LEAD TO FURTHER CHANCES FOR PRECIP THROUGHOUT THE
WEEK...THOUGH MORE ISOLATED TO SCATTERED IN NATURE AND DEPENDENT ON
TIMING OF SHORTWAVES TO TRIGGER ACTIVITY. WITH MOSTLY ZONAL FLOW
ALOFT...TEMPERATURES SHOULD REMAIN NEAR SEASONAL NORMS BARRING ANY
DAYS WHERE PRECIPITATION AND CLOUDINESS LIMIT HEATING.

NF

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                63  80  62  80  63 /  70  40  30  20   5
BEAVER OK                  65  81  62  81  64 /  70  40  30  20  10
BOISE CITY OK              60  80  60  83  62 /  20  20  30  10  10
BORGER TX                  65  82  64  82  66 /  70  40  30  20   5
BOYS RANCH TX              63  83  63  84  64 /  60  30  20  10   5
CANYON TX                  63  80  61  81  63 /  70  40  30  20  10
CLARENDON TX               65  80  64  80  65 /  70  60  60  30  10
DALHART TX                 60  82  60  83  62 /  30  20  20  10  10
GUYMON OK                  63  81  62  83  64 /  60  30  20  10   5
HEREFORD TX                63  81  62  82  63 /  60  40  30  20   5
LIPSCOMB TX                66  80  62  81  65 /  70  50  30  20  10
PAMPA TX                   62  80  62  79  63 /  70  40  30  20  10
SHAMROCK TX                66  81  64  80  65 /  70  60  60  30  10
WELLINGTON TX              67  82  66  81  66 /  70  60  60  30  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

03/06
Hazardous weather outlook, Jun 14, 4:35 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
435 PM CDT SUN JUN 14 2015

OKZ001>003-TXZ001>020-150945-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
435 PM CDT SUN JUN 14 2015

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 PM FOR THE WESTERN AND
CENTRAL TEXAS PANHANDLE

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO
TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAIN...WHICH MAY LEAD TO AREAS OF FLOODING OR FLASH FLOODING.
SOME STORMS MAY ALSO BECOME SEVERE...CAPABLE OF ISOLATED DAMAGING
WIND GUSTS UP TO 70 MPH AND HAIL UP TO PING PONG BALL SIZE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORM CHANCES WILL CONTINUE MONDAY THROUGH TUESDAY NIGHT...AND
THEN RETURN TO ROUGHLY THE NORTHWEST HALF OF THE COMBINED PANHANDLES
WEDNESDAY NIGHT. A FEW STORMS DURING THIS TIME COULD BECOME STRONG TO
SEVERE...WITH HAIL AND GUSTY WINDS THE PRIMARY CONCERNS. LOCALLY
HEAVY RAIN COULD ALSO LEAD TO LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER
SERVICE IN AMARILLO.

NF

In the hours before

Special weather statement, Jun 14, 3:29 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
329 PM CDT SUN JUN 14 2015

TXZ008-142100-
HUTCHINSON TX-
329 PM CDT SUN JUN 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR HUTCHINSON COUNTY UNTIL 400 PM
CDT...

AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STINNETT...OR 10 MILES NORTH OF BORGER...
MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  STINNETT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3605 10129 3605 10108 3585 10109 3569 10149
      3584 10160
TIME...MOT...LOC 2029Z 228DEG 15KT 3580 10143

BRB
Special weather statement, Jun 14, 4:09 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
409 PM CDT SUN JUN 14 2015

TXZ009-142145-
ROBERTS TX-
409 PM CDT SUN JUN 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTS COUNTY UNTIL
445 PM CDT...

AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 24 MILES NORTH OF PAMPA...MOVING EAST AT 15 MPH.
MESA VISTA RANCH AIRPORT RECEIVED A 49 MPH WIND GUST AT 406 PM CDT.

WIND GUSTS UP TO 50 MPH AND HAIL UP TO THE SIZE OF PENNIES ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHWESTERN ROBERTS COUNTY.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3584 10076 3582 10109 3595 10109 3597 10109
      3605 10083
TIME...MOT...LOC 2108Z 257DEG 13KT 3589 10101

BRB
Special weather statement, Jun 14, 5:21 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
521 PM CDT SUN JUN 14 2015

TXZ016-142300-
DEAF SMITH TX-
521 PM CDT SUN JUN 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DEAF SMITH COUNTY UNTIL
600 PM CDT...

AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS IN NORTHERN PARMER COUNTY...MOVING NORTHEAST AT
15 MPH INTO DEAF SMITH COUNTY.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HEREFORD...           DAWN...               BOOTLEG...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3475 10291 3493 10276 3494 10217 3474 10228
TIME...MOT...LOC 2220Z 213DEG 14KT 3474 10254

BRB
Special weather statement, Jun 14, 5:25 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
525 PM CDT SUN JUN 14 2015

TXZ002-142300-
SHERMAN TX-
525 PM CDT SUN JUN 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERMAN COUNTY UNTIL 600
PM CDT...

AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF SUNRAY...OR 20 MILES SOUTHEAST
OF STRATFORD...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL SHERMAN COUNTY.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3628 10163 3621 10162 3609 10162 3610 10185
      3620 10186
TIME...MOT...LOC 2225Z 259DEG 11KT 3614 10181

BRB
Special weather statement, Jun 14, 5:38 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
538 PM CDT SUN JUN 14 2015

TXZ008-142300-
HUTCHINSON TX-
538 PM CDT SUN JUN 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HUTCHINSON COUNTY
UNTIL 600 PM CDT...

AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM JUST EAST OF FRITCH...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  SANFORD...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3575 10153 3573 10144 3564 10141 3562 10158
      3569 10162
TIME...MOT...LOC 2238Z 232DEG 14KT 3567 10154

BRB
Special weather statement, Jun 14, 5:43 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
543 PM CDT SUN JUN 14 2015

TXZ012-142315-
POTTER TX-
543 PM CDT SUN JUN 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POTTER COUNTY UNTIL
615 PM CDT...

AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF MASTERSON...OR 22 MILES
NORTH OF AMARILLO...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN POTTER COUNTY.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3551 10188 3562 10182 3562 10176 3562 10169
      3557 10163 3547 10181
TIME...MOT...LOC 2243Z 224DEG 17KT 3553 10182

BRB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:18 PM CDTSpecial Weather StatementAMARandall27 min
Jun 13, 7:25 PM CDTSpecial Weather StatementAMAOldham35 min
Jun 13, 7:34 PM CDTSpecial Weather StatementAMAOldham26 min
Jun 13, 7:40 PM CDTSpecial Weather StatementAMAPotter35 min
Jun 13, 7:45 PM CDTSpecial Weather StatementAMADeaf Smith60 min
Jun 13, 8:09 PM CDTSpecial Weather StatementAMARandall66 min
Jun 13, 8:14 PM CDTSpecial Weather StatementAMAPotter61 min
Jun 13, 8:30 PM CDTAreal Flood AdvisoryAMAPotter, Randall4 hr
Jun 14, 2:23 PM CDTSpecial Weather StatementAMAHutchinson52 min
Jun 14, 3:18 PM CDTSpecial Weather StatementAMAHansford27 min
Jun 14, 3:29 PM CDTSpecial Weather StatementAMAHutchinson31 min
Jun 14, 4:09 PM CDTSpecial Weather StatementAMARoberts36 min
Jun 14, 4:18 PM CDTAreal Flood AdvisoryAMAHutchinson4 hr
Jun 14, 5:11 PM CDTFlash Flood WarningAMAHutchinson5 hr
Jun 14, 5:21 PM CDTSpecial Weather StatementAMADeaf Smith39 min
Jun 14, 5:25 PM CDTSpecial Weather StatementAMASherman35 min
Jun 14, 5:38 PM CDTSpecial Weather StatementAMAHutchinson22 min
Jun 14, 5:43 PM CDTSpecial Weather StatementAMAPotter32 min
Jun 14, 6:14 PM CDTSevere Thunderstorm WarningAMAOldham, Potter, Randall61 min
Jun 14, 6:47 PM CDTSevere Thunderstorm WarningAMACarson, Potter, Randall73 min
Jun 14, 6:57 PM CDTAreal Flood AdvisoryAMACarson, Potter, Randall5 hr
Jun 14, 6:30 PM CDTSpecial Weather StatementAMABeaver30 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.